Powered by WordPress
|Evan Watson, NatureCity author & contributor|
Q: NC/HTâ€¦Why are omega-3 fatty acids from fish oil better than plant and nut sources?
A: Dr. Perryâ€¦ The most valuable omega-3 fatty acids to your body and health are unquestionably EPA (Eicosapentaenoic Acid) and DHA (Docosahexaenoic Acid). Both EPA and DHA are abundant in fish oil, but are not readily found in plant or nut oils.
For example, you may have heard flax oil is a great source of omega-3. But flax can only provide you with the omega-3 called ALA (Alpha-Linolenic acid). DHA and EPA are considered superior to ALA because ALA does not accumulate to any significant extent in the critical tissues of your body.
Itâ€™s true your body can make EPA and DHA from the ALA in flax or vegetable oils. However, the conversion rate is soÂ low (only about 3%) that you cannot practically consume enough vegetables, vegetable oils, or flax to provide the necessary, optimal levels of EPA and DHA your body needs. The case for getting your daily dose of EPA and DHA is getting stronger all the time. Just recently, a USA TODAY newspaper article heralded omega-3â€™s as the â€œhealth rage for 2007.â€ But you have to make sure you are getting the right ones, which are found only in fish oil.
And I know of no fish oil that is more pure and free of contaminants than NatureCityâ€™s TrueOmega-3 product. In fact, the fish oil used is the first and only certified for both purity and potency by the prestigious U.S. Pharmacopoeia (USP).
Q: NC/HTâ€¦ Is it true that taking TylenolÂ® or other products with acetaminophen depletes your liver of glutathione?
A: Dr. Perryâ€¦ This is true and is the fundamental reason why long term or high doses of acetaminophen can lead to liver poisoning. The highest concentration of glutathione is in your liver â€“ not surprising because your liver is primarily responsible for removing toxins from your body, and glutathione is the most important detox agent.
The problem is acetaminophen causes your liver to produce a harmful compound called NAPQI (N-acetyl-p-benzo quinone imine). To neutralize this harmful compound, your liver uses glutathione.
Over time, glutathione gets depleted from the constant ingestion of acetaminophen â€“which could land you in the hospital. This problem happens more than you might think.
In fact, it is estimated that acetaminophen toxicity is the number one cause of hospital admission for liver failure in the United States.
No Comments »
No comments yet.
Leave a comment
You must be logged in to post a comment.